Panel Asymptotics and Statistical Decision Theory

Keisuke Hirano, Jack R. Porter

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

This paper develops some applications of asymptotic statistical decision theory in econometrics, focusing on settings where the data are organized into groups or cells with heterogeneous parameters. Even if the groups are of different sizes, local asymptotic normality holds under suitable regularity conditions, and this can greatly simplify analysis of different types of econometric problems. We apply these results to the analysis of treatment assignment rules, and to estimators of cell-specific parameters that employ shrinkage towards parametric models.

Original languageEnglish (US)
Pages (from-to)33-49
Number of pages17
JournalJapanese Economic Review
Volume67
Issue number1
DOIs
StatePublished - Mar 1 2016

Fingerprint

Econometrics
Statistical decision theory
Parametric model
Regularity
Estimator
Assignment
Shrinkage
Asymptotic normality

All Science Journal Classification (ASJC) codes

  • Economics and Econometrics

Cite this

Hirano, Keisuke ; Porter, Jack R. / Panel Asymptotics and Statistical Decision Theory. In: Japanese Economic Review. 2016 ; Vol. 67, No. 1. pp. 33-49.
@article{552ccddb1d59467f98eb8a75d8725cb9,
title = "Panel Asymptotics and Statistical Decision Theory",
abstract = "This paper develops some applications of asymptotic statistical decision theory in econometrics, focusing on settings where the data are organized into groups or cells with heterogeneous parameters. Even if the groups are of different sizes, local asymptotic normality holds under suitable regularity conditions, and this can greatly simplify analysis of different types of econometric problems. We apply these results to the analysis of treatment assignment rules, and to estimators of cell-specific parameters that employ shrinkage towards parametric models.",
author = "Keisuke Hirano and Porter, {Jack R.}",
year = "2016",
month = "3",
day = "1",
doi = "10.1111/jere.12085",
language = "English (US)",
volume = "67",
pages = "33--49",
journal = "Japanese Economic Review",
issn = "1352-4739",
publisher = "Wiley-Blackwell",
number = "1",

}

Panel Asymptotics and Statistical Decision Theory. / Hirano, Keisuke; Porter, Jack R.

In: Japanese Economic Review, Vol. 67, No. 1, 01.03.2016, p. 33-49.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Panel Asymptotics and Statistical Decision Theory

AU - Hirano, Keisuke

AU - Porter, Jack R.

PY - 2016/3/1

Y1 - 2016/3/1

N2 - This paper develops some applications of asymptotic statistical decision theory in econometrics, focusing on settings where the data are organized into groups or cells with heterogeneous parameters. Even if the groups are of different sizes, local asymptotic normality holds under suitable regularity conditions, and this can greatly simplify analysis of different types of econometric problems. We apply these results to the analysis of treatment assignment rules, and to estimators of cell-specific parameters that employ shrinkage towards parametric models.

AB - This paper develops some applications of asymptotic statistical decision theory in econometrics, focusing on settings where the data are organized into groups or cells with heterogeneous parameters. Even if the groups are of different sizes, local asymptotic normality holds under suitable regularity conditions, and this can greatly simplify analysis of different types of econometric problems. We apply these results to the analysis of treatment assignment rules, and to estimators of cell-specific parameters that employ shrinkage towards parametric models.

UR - http://www.scopus.com/inward/record.url?scp=84958568709&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84958568709&partnerID=8YFLogxK

U2 - 10.1111/jere.12085

DO - 10.1111/jere.12085

M3 - Article

AN - SCOPUS:84958568709

VL - 67

SP - 33

EP - 49

JO - Japanese Economic Review

JF - Japanese Economic Review

SN - 1352-4739

IS - 1

ER -